Alert archive / Florida / Wind Advisories in 2020

Wind Advisory 11, NWS Miami, FL

November 6, 2020Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this wind advisory at Nov 6, 2020, 3:36 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Nov 6, 2020, 7:00 PM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2020, 3:36 AM EST (08:36 UTC)
In effect from
Nov 6, 2020, 7:00 PM EST
Expired
Nov 7, 2020, 4:29 PM EST
In force
21 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2020-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2020-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
346 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

486 
WWUS72 KMFL 060836
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
336 AM EST Fri Nov 6 2020

FLZ168-172-173-070000-
/O.NEW.KMFL.WI.Y.0011.201107T0000Z-201107T1100Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
Including the cities of Jupiter, West Palm Beach, Boca Raton, 
Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, 
Hollywood Beach, Aventura, Miami Beach, Miami Shores, 
Downtown Miami, Cutler Bay, and Homestead Bayfront Park
336 AM EST Fri Nov 6 2020

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST
SATURDAY...

* WHAT...East winds around 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- 
  Dade Counties.

* WHEN...From 7 PM this evening to 6 AM EST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Baxter
5 follow-up statements
848 
WWUS72 KMFL 061444
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
944 AM EST Fri Nov 6 2020

FLZ168-172-173-071100-
/O.CON.KMFL.WI.Y.0011.201107T0000Z-201107T1100Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
Including the cities of Jupiter, West Palm Beach, Boca Raton, 
Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, 
Hollywood Beach, Aventura, Miami Beach, Miami Shores, 
Downtown Miami, Cutler Bay, and Homestead Bayfront Park
944 AM EST Fri Nov 6 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM
EST SATURDAY...

* WHAT...East winds 20 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- 
  Dade Counties.

* WHEN...From 7 PM this evening to 6 AM EST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
390 
WWUS72 KMFL 062121
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
421 PM EST Fri Nov 6 2020

FLZ168-172-173-070530-
/O.CON.KMFL.WI.Y.0011.201107T0000Z-201107T1100Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
Including the cities of Jupiter, West Palm Beach, Boca Raton, 
Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, 
Hollywood Beach, Aventura, Miami Beach, Miami Shores, 
Downtown Miami, Cutler Bay, and Homestead Bayfront Park
421 PM EST Fri Nov 6 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY...

* WHAT...East winds 20 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- 
  Dade Counties.

* WHEN...Until 6 AM EST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
005 
WWUS72 KMFL 070855
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
355 AM EST Sat Nov 7 2020

FLZ068-072-074-080000-
/O.EXB.KMFL.WI.Y.0011.000000T0000Z-201108T0000Z/
Metro Palm Beach-Metro Broward-Metro Miami-Dade-
Including the cities of Palm Springs, Florida Gardens, Aberdeen, 
Boca West, Coconut Creek, Coral Springs, Tamarac, Sunrise, 
Plantation, Davie, Cooper City, Hollywood, Pembroke Pines, 
Miramar, Miami, Miami Gardens, Miami Lakes, Hialeah, Doral, 
South Miami, Kendall, and Cutler Ridge
355 AM EST Sat Nov 7 2020

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...East winds 20 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Metro Palm Beach, Metro Broward and Metro Miami-Dade 
  Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

FLZ168-172-173-080000-
/O.EXT.KMFL.WI.Y.0011.000000T0000Z-201108T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
Including the cities of Jupiter, West Palm Beach, Boca Raton, 
Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, 
Hollywood Beach, Aventura, Miami Beach, Miami Shores, 
Downtown Miami, Cutler Bay, and Homestead Bayfront Park
355 AM EST Sat Nov 7 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...East winds 25 to 30 mph with gusts up to 35 mph 
  expected.

* WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- 
  Dade Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Baxter
328 
WWUS72 KMFL 071522
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
1022 AM EST Sat Nov 7 2020

FLZ074-173-071630-
/O.CAN.KMFL.WI.Y.0011.000000T0000Z-201108T0000Z/
Metro Miami-Dade-Coastal Miami-Dade-
Including the cities of Miami, Miami Gardens, Miami Lakes, 
Hialeah, Doral, South Miami, Kendall, Cutler Ridge, Aventura, 
Miami Beach, Miami Shores, Downtown Miami, Cutler Bay, 
and Homestead Bayfront Park
1022 AM EST Sat Nov 7 2020

...WIND ADVISORY IS CANCELLED...

The Wind Advisory has been replaced by a Tropical Storm Warning 
for Miami-Dade County.

$$

FLZ068-072-168-172-080000-
/O.CON.KMFL.WI.Y.0011.000000T0000Z-201108T0000Z/
Metro Palm Beach-Metro Broward-Coastal Palm Beach-Coastal Broward-
Including the cities of Palm Springs, Florida Gardens, Aberdeen, 
Boca West, Coconut Creek, Coral Springs, Tamarac, Sunrise, 
Plantation, Davie, Cooper City, Hollywood, Pembroke Pines, 
Miramar, Jupiter, West Palm Beach, Boca Raton, Pompano Beach, 
Fort Lauderdale, Fort Lauderdale Beach, and Hollywood Beach
1022 AM EST Sat Nov 7 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...East winds 20 to 25 mph with gusts up to 35 mph.

* WHERE...Metro Broward, Metro Palm Beach, Coastal Palm Beach 
  and Coastal Broward Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
685 
WWUS72 KMFL 072129
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
429 PM EST Sat Nov 7 2020

FLZ068-072-168-172-072230-
/O.CAN.KMFL.WI.Y.0011.000000T0000Z-201108T0000Z/
Metro Palm Beach-Metro Broward-Coastal Palm Beach-Coastal Broward-
Including the cities of Palm Springs, Florida Gardens, Aberdeen, 
Boca West, Coconut Creek, Coral Springs, Tamarac, Sunrise, 
Plantation, Davie, Cooper City, Hollywood, Pembroke Pines, 
Miramar, Jupiter, West Palm Beach, Boca Raton, Pompano Beach, 
Fort Lauderdale, Fort Lauderdale Beach, and Hollywood Beach
429 PM EST Sat Nov 7 2020

...WIND ADVISORY IS CANCELLED...

The Wind Advisory has been replaced by a Tropical Storm Warning.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Nov 6, 3:35 AM EST, 1 minute earlier.

Area forecast discussion, Nov 6, 3:35 AM EST, 1 minute before
Area Forecast Discussion
National Weather Service Miami FL
335 AM EST Fri Nov 6 2020

...FLOOD WATCH TONIGHT THROUGH TUESDAY EVENING EAST COAST METRO AREAS...
...WIND ADVISORY TONIGHT EAST COAST METRO AREAS...
...WATCHING TROPICAL CYCLONE ETA THIS WEEKEND INTO EARLY NEXT WEEK...

.Short Term...

.This Weekend...
High pressure over the Western Atlantic waters will move further
east into the Atlantic Waters through the weekend as a trough of
low pressure develops over the Gulf of Mexico. This will allow for
a frontal boundary over the Florida Straits to move northward and
stall over South Florida. At the same time, NHC is forecasting
Tropical Depression Eta to move northeast across the NW Caribbean
Sea towards Central Cuba today and then move into the Florida
Straits and the Florida Keys this weekend as a Tropical Storm.

This weather pattern will allow for the pressure gradient to
tighten over South Florida this weekend with easterly winds. The
easterly winds will become breezy to windy over the east coastal
areas tonight into this weekend. Therefore, a Wind Advisory has
been issued for the the east coastal areas of South florida for
tonight and could be extended in later forecasts for this
weekend.

Deep tropical moisture will start to work into South Florida late
this afternoon and continue to work into the region tonight
through the weekend. Therefore, POPs will be on an increase today
and will be numerous to occasional in coverage this weekend.
There could even be some very heavy rainfall tonight into this
weekend especially over the east coast metro areas. More on this
in the hydro section below.

Depending on the track and strength of Eta this weekend, there
is the possibility for tornadoes over South Florida especially
late this weekend as Eta will be closest to South Florida.

.Early Next Week...
NHC is forecasting Eta to move northwest into the Southeastern
Gulf of Mexico. This will keep the deep tropical moisture in place
over South Florida during this time frame leading to numerous to
occasional POPs across the region. There could still be some
heavy rainfall with the showers and thunderstorms during this time
frame due to the deep tropical moisture in place. The pressure
gradient will also remain over South Florida leading to at least
breezy to even windy conditions.

.Long Term...

Middle To End of Next Week...
The long range models are showing that Eta will be moving
northward toward the Gulf Coast States. This will allow for the
wind flow over South Florida to become more southerly over the
region. This will also allow for some drier air to the west of Eta
to wrap around the back side of Eta and into South Florida.
Therefore, the POPs will lower into the slight chance to low
chance range for the middle to late next week.

&&

.Marine...
The winds and seas will depend on the location and strength of
Tropical Cyclone Eta for this weekend. However, the winds today
will be easterly at 15 to 20 knots with the gusts getting up into
the 20 to 25 knot range. The easterly winds will then increase to
20 to 25 knots with gusts up to 30 knots tonight into Saturday,
due to the pressure gradient tightening over the region.
Therefore, the SCA will continue over the Atlantic, Biscayne Bay,
and offshore Gulf waters. The rest of the South Florida waters
will see SCEC conditions today before going to SCA conditions
tonight into Saturday.

&&

.Aviation...
Prevailing VFR through mid-day, although transient sub-VFR
conditions are possible. Deteriorating conditions by evening with
showers likely on station and prevailing MVFR ceilings. While not
explicitly shown, there is a small chance for a thunderstorm as
well this afternoon and evening. Strong ENE winds continue through
tonight with gusts of 25-30 kt likely, especially along the
Atlantic coast.

&&

.Beach Forecast...
The High Risk of Rip Currents has been extended until Wednesday
evening for the east coast beaches of South Florida, due to the
breezy to windy easterly wind flow. The west coast beaches could
also see an increase of rip currents this weekend into early next
week and we will continue to monitor the latest forecast models.

&&

.Hydrology...
The frontal boundary over South Florida along with Tropical
Cyclone Eta forecast by NHC to move through the Florida Straits
and Florida Keys this weekend will help to bring the very deep
tropical moisture into South Florida from the Caribbean Sea.
The PWAT values are forecast to get into the 2.2 to 2.5 inch
range this weekend over south Florida which are at the maximum
PWAT values of 2.2 inches for this time of year. The grounds are
also still somewhat saturated from the late October rains over the
eastern areas of South Florida. Therefore, it will not take much
to cause flooding over the region especially over the east coast
metro areas. At this time, it looks like 5 to 10 inches are
possible over the east coast metro areas tapering down to 2 to 5
inches for the west coast metro areas with locally higher amounts
where showers and thunderstorms train through Tuesday. Therefore,
a Flood Watch has been issued for the east coast metro areas from
tonight through Tuesday evening.

.Preliminary Point Temps/PoPs...
West Palm Beach  84  76  82  74 /  40  70  80  80
Fort Lauderdale  83  78  82  76 /  50  70  90  90
Miami            84  77  82  76 /  50  70  90  90
Naples           86  75  82  73 /  20  40  60  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday evening for FLZ068-072-
     074-168-172-173.

     Flood Watch from this evening through Tuesday evening for FLZ068-
     072-074-168-172-173.

     Wind Advisory from 7 PM this evening to 6 AM EST Saturday for
     FLZ168-172-173.

AM...Small Craft Advisory until 7 PM EST Saturday for AMZ630-650-651-
     670-671.

     Small Craft Advisory from 7 PM this evening to 7 PM EST Saturday
     for AMZ610.

GM...Small Craft Advisory until 7 PM EST Saturday for GMZ676.

     Small Craft Advisory from 7 PM this evening to 7 PM EST Saturday
     for GMZ656-657.

&&

Marine...54/BNB
Aviation...34/SPM
Beach Forecast...54/BNB
Short Term...54/BNB
Long Term...54/BNB
Hydrology...54/BNB
Hazardous weather outlook, Nov 5, 6:28 PM EST, 9 hours 8 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
628 PM EST Thu Nov 5 2020

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
061130-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
628 PM EST Thu Nov 5 2020

...HAZARDOUS MARINE AND BEACH CONDITIONS...
...ISOLATED TO SCATTERED THUNDERSTORMS THROUGH FRIDAY...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Rip currents: A high risk of rip currents remains in effect for all
Atlantic beaches.

Wind: Breezy east-northeasterly winds continue, creating hazardous
boating conditions over the local waters. Wind gusts of 25 to 30 mph
will be possible, especially across the east coast of South Florida.

Waves: Seas will range from 5 to 8 feet over the Atlantic waters,
with lower wave heights forecast across the remaining local waters.

Thunderstorms: Thunderstorms return to the forecast today...when
thunder roars, go indoors.

Waterspouts: Can't rule out an isolated waterspout over the Atlantic
waters.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Breezy conditions will continue through the week. Hazardous marine
conditions could briefly subside on Friday before deteriorating once
again this weekend. Localized flooding is possible with the heaviest
downpours during the weekend.

Tropical Cyclone Eta over Honduras is forecast by the National
Hurricane Center to move back into the NW Caribbean Sea late this
week. The system is then forecast to move northward into the Florida
Straits or the SE Gulf of Mexico this weekend. Marine conditions will
gradually deteriorate once again going into this weekend, and heavy
rainfall concerns continue to grow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 3:31 AM ESTFlood WatchMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more8 days
Nov 6, 4:08 AM ESTSmall Craft AdvisoryMFL36 hr
Nov 6, 10:58 AM ESTSpecial Weather StatementMFLMonroe47 min

Nearby

Wind Advisories in Florida, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.